Arkansas, 2006Flash Flood in Arkansas, September 23, 2006
September 23, 2006 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:55 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 23, 2:55 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT SAT SEP 23 2006
.DISCUSSION...
MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE
AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW
FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED
SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY
WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE
IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH
MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A
LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE
A GREATER HAZARD.
STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH
PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY
WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND
ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT.
FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR
EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE
GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE
TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA
SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE
AFTERNOON.
IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED
INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE
NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL
THROUGH MUCH OF THE NEXT WEEK.
RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE
SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS
NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION.
NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 81 59 76 53 / 80 70 20 10
HARRISON AR 76 51 68 46 / 70 40 10 10
HOT SPRINGS AR 83 57 76 52 / 80 70 10 10
PINE BLUFF AR 86 60 77 53 / 70 80 20 10
MOUNTAIN HOME AR 78 51 69 47 / 70 50 10 10
MONTICELLO AR 88 63 78 54 / 60 80 20 10
SEARCY AR 82 56 74 50 / 80 70 20 10
MOUNT IDA AR 81 54 75 48 / 80 60 10 10
RUSSELLVILLE AR 80 55 74 48 / 80 50 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004-
ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-
ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-
ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-
ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-
ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
&&
SHORT AND LONG TERM...57
Hazardous weather outlook, Sep 23, 4:00 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT SEP 23 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT SEP 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH
WINDS 15 TO 25 MPH WILL GUST TO 30 MPH.
A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF
THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE
HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY
STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN
MAY OCCUR WITH THE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
28
In the hours before
Local storm report, Sep 23, 2:16 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL MOUNTAIN HOME 36.34N 92.38W
09/23/2006 E0.75 INCH BAXTER AR TRAINED SPOTTER
&&
28Local storm report, Sep 23, 3:14 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR AIRPLANE PILOT
RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
CONDUCTED.
0310 AM FLASH FLOOD 11 N HARDY 36.48N 91.48W
09/23/2006 FULTON AR LAW ENFORCEMENT
VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
UNINJURED.
0310 AM FLASH FLOOD SALEM 36.37N 91.82W
09/23/2006 FULTON AR LAW ENFORCEMENT
WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
FLOODING ON AREA CAMPGROUNDS.
&&
57Local storm report, Sep 23, 3:48 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR LAW ENFORCEMENT
WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
SUMMONED FROM SEVERAL SURROUNDING COUNTIES.
&&
57Flash Flood, Sharp
- When
- September 23, 4:50 AM CST
- Where
- Sharp County, 2 mi NE of Williford
- Deaths
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Martins Creek was out of its banks, and was flowing over U.S. Highway 63. Water was also over Martin Creek Road, and a vehicle was swept away. A young man in the vehicle drowned.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flood in Missouri, September 23 to 24, 2006$18 million · 1 event
- Flash Flood in Missouri, September 23, 2006$5.5 million · 1 event
- Flash Flood in Kentucky, September 23, 2006$800,000 · 1 event
- Hail and Damaging Winds in Tennessee, September 23, 2006$151,000 · 65 kt wind · 21 events
- Flash Flood in Missouri, September 23, 2006$250,000 · 1 event
- Hail and Damaging Wind in Texas, September 23, 2006$200,000 · 1 in hail · 2 events
- Tornadoes and Damaging Winds in Michigan, September 23, 2006$155,000 · F0 · 4 events
- Damaging Wind in Kentucky, September 23, 20061 injured · $100,000 · 65 kt wind · 1 event
- Tornado in Kentucky, September 23, 2006$40,000 · F1 · 1 event
- Flash Flood in Missouri, September 23, 2006$110,000 · 1 event
- Damaging Wind in Missouri, September 23, 2006$100,000 · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534952.